Sudafed (Pseudoephedrine HCl)

SUDAFED® COLD & COUGH EXTRA STRENGTH, SUDAFED® COLD & FLU, SUDAFED® DECONGESTANT, SUDAFED® DECONGESTANT EXTRA STRENGTH, SUDAFED® DECONGESTANT 12 HOUR, SUDAFED® DECONGESTANT CHILDREN’S CHEWABLE, SUDAFED® HEAD COLD AND SINUS EXTRA STRENGTH

Warner-Lambert Consumer Healthcare

Pseudoephedrine HCl-Dextromethorphan HBr-Acetaminophen, Acetaminophen-Dextromethorphan HBr-Guaifenesin-Pseudoephedrine HCl, Pseudoephedrine HCl, Pseudoephedrine HCl, Pseudoephedrine HCl, Pseudoephedrine HCl, Acetaminophen-Pseudoephedrine HCl

Nasal Decongestant-Antitussive-Analgesic, Analgesic-Antitussive-Expectorant-Nasal Decongestant, Nasal Decongestant, Nasal Decongestant, Nasal Decongestant, Nasal Decongestant, Analgesic-Nasal Decongestant

Indications And Clinical Uses:

Cold & Cough Extra Strength: For relief of nasal congestion, dry cough, headache, bodyache, fever and sore throat pain.

Cold & Flu: For relief of nasal congestion, cough, headache, bodyache, fever and sore throat pain.

Decongestant: Relief of nasal congestion associated with allergic rhinitis, acute coryza, vasomotor rhinitis, acute and subacute sinusitis, acute otitis media, postnasal drip, acute eustachian salpingitis.

Head Cold and Sinus Extra Strength: For relief of nasal congestion, sinus pain, headache and body aches.

Contra-Indications: Sensitivity to pseudoephedrine or any of the other components. Patients receiving or having received MAO inhibitors in the preceding 2 weeks; known hypersensitivity to pressor amines. Patients with severe hypertension or severe coronary artery disease.

Dextromethorphan: Pre-existing respiratory depression.

Manufacturers’ Warnings In Clinical States: Massive acetaminophen overdose can be toxic and potentially fatal. In adults, hepatotoxicity from acetaminophen is unlikely to occur with overdoses of less than 10 g ingested at one time and fatalities are unlikely to occur with overdoses of less than 15 g ingested at one time.

Precautions: As pseudoephedrine is a sympathomimetic amine, it should be used with caution in hypertensive and diabetic patients; patients with latent or clinically recognized angle closure glaucoma, coronary artery disease, congestive heart failure, prostatic hypertrophy, hyperthyroidism, urinary retention.

Geriatrics: The elderly (60 years and older) are more likely to have adverse reactions to sympathomimetics. Overdosage of sympathomimetics in this age group may cause hallucinations, convulsions, CNS depression and death.

In severe hepatic or renal dysfunction, a single dose should be given and the patient’s response used as a guide to the dosage requirement for further administration.

Drug Interactions: Concomitant use of pseudoephedrine with other sympathomimetic agents, such as decongestants, appetite suppressants, and amphetamine-like psychostimulants or with MAO inhibitors, which interfere with the catabolism of sympathomimetic amines, may occasionally cause a rise in blood pressure.

The antibacterial agent, furazolidone, is known to cause a dose-related inhibition of MAO. Although there are no reports of a hypertensive crisis caused by the concurrent administration of pseudoephedrine and furazolidone, they should not be taken together.

The effect of antihypertensive drugs which interfere with sympathetic activity may be partially reversed by pseudoephedrine (e.g., bretylium, bethanidine, guanethidine, debrisoquine, methyldopa, beta and/or alpha-adrenergic-blocking agents).

Hypertension and unconsciousness following the ingestion of one Sudafed tablet by a normotensive individual has been reported and should be regarded as an extremely rare example of pseudoephedrine intolerance.

Pregnancy and Lactation: Use with caution. Pseudoephedrine has been reported to be excreted into breast milk of lactating women. Consult a physician before using these products.

Adverse Reactions: As with other sympathomimetic amines, headache, dizziness, insomnia, tremor, confusion, CNS stimulation, muscular weakness, dry mouth, nausea, vomiting, difficulty in micturition, palpitations, tightness in the chest and syncope may be encountered. Fixed drug eruption has been reported and rarely hallucinations.

Dextromethorphan: drowsiness, dizziness, constipation, nausea, vomiting and confusion.

Guaifenesin: Nausea, gastrointestinal upset and drowsiness occur infrequently.

Symptoms And Treatment Of Overdose: Symptoms: Pseudoephedrine: Increase in pulse and respiratory rate, CNS stimulation, disorientation, headache, dry mouth, nausea and vomiting.

Dextromethorphan: In severe cases, there may be respiratory depression due to the dextromethorphan component.

Treatment: Pseudoephedrine: Gastric lavage, repeated, if necessary. Acidify the urine and institute general supportive measures. If CNS excitement is prominent, a short-acting barbiturate may be used. Catheterization of the bladder may be necessary. Alpha-adrenergic blockade may be required to treat hypertensive crises and beta-adrenergic blockade for the control of supraventricular dysrhythmias. Elimination may be accelerated by dialysis.

Dextromethorphan: In severe cases of acute poisoning, where the respiratory depressive effects of dextromethorphan may be apparent, the following may be indicated: naloxone; Adults: 400 g s.c. Children: 5 to 10 g/kg s.c. Depending on the patient’s response, the dose can be repeated at 2 to 3 minute intervals.

Dosage And Administration: Cold years and over: 1 caplet every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Persons over 65 or under 12 years: use only as directed by a physician.

Cold & Flu: Adults and children 12 years and over: 2 capsules every 4 hours. Maximum daily dose: 8 capsules. Persons over 65 or under 12 years: use only as directed by a physician.

Decongestant Regular Strength: Tablets: Adults and children 12 years and over: 1 to 2 tablets every 4 to 6 hours. Children 6 to 11 years: 1 tablet every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Persons over 65 or under 2 years, use only as directed by a physician.

Syrup: Adults and children 12 years and over: 10 mL every 4 to 6 hours. Children 6 to 11 years: 5 mL every 4 to 6 hours. Children 2 to 5 years: 2.5 mL every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Persons over 65 or under 2 years, use only as directed by a physician.

Note: The following dosage is not detailed on the products label. Children 4 months to under 2 years: 1.25 mL every 4 to 6 hours.

Decongestant Extra Strength: Adults and children 12 years and over: 1 tablet every 4 to 6 hours. Children 6 to 11 years: 1/2 tablet every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Persons over 65 or under 2 years, use only as directed by a physician.

Decongestant 12 Hour: Adults and children 12 years and older: 1 caplet every 12 hours. Do not exceed 2 doses in 24 hours. Not recommended for children under 12 years of age. Persons over 65: use only as directed by a physician.

Decongestant Children’s Chewable Tablets: Children 6 to under 12 years: 2 tablets every 4 to 6 hours. Children 2 to under 6 years: 1 tablet every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Children under 2 years: consult a physician.

Head Cold and Sinus Extra Strength: Adults and children 12 years of age and over: 1 caplet every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Persons over 65 or under 12 years: use as directed by a physician.

Availability And Storage: Cold & Cough Extra Strength: Each white, biconvex caplet, coded “SU” on one side and “WL 61” on the other side, contains: pseudoephedrine HCl 60 mg, dextromethorphan HBr 30 mg and acetaminophen 500 mg. Nonmedicinal ingredients: cellulose, magnesium stearate, povidone and sodium starch glycolate. Blister packages of 12 and 24.

Cold & Flu: Each liquid filled gel cap, imprinted “SMS”, contains: acetaminophen 250 mg, dextromethorphan HBr 10 mg, guaifenesin 100 mg and pseudoephedrine HCl 30 mg. Nonmedicinal ingredients: D&C yellow No. 10, FD&C red No. 40, gelatin, glycerin, polyethylene glycol, povidone, propylene glycol, sorbitol and water. Blister packages of 10.

Decongestant Regular Strength: Syrup: Each 5 mL of clear purplish-red, syrupy liquid with a sweet raspberry flavor and odor, contains: pseudoephedrine HCl 30 mg. Nonmedicinal ingredients: citric acid, FD&C red No. 2, glycerin, methylparaben, raspberry flavor, sodium benzoate and sucrose. Energy: 69 kJ (16.5 kcal/5 mL). Alcohol-free. Bottles of 100 mL.

Tablets: Each red sugar-coated tablet imprinted “SU” on one side, contains: pseudoephedrine HCl 30 mg. Nonmedicinal ingredients: acacia, calcium phosphate, carnauba wax, edible black ink, FD&C red No. 40 Lake, FD&C yellow No. 6 Lake, magnesium stearate, polysorbate, povidone, propylene glycol, shellac, sodium benzoate, starch, stearic acid, sucrose, talc and titanium dioxide. Blister packages of 12.

Decongestant Extra Strength: Each white, biconvex tablet with code number “SUDAFED S7A” on same side as score mark, contains: pseudoephedrine HCl 60 mg. Nonmedicinal ingredients: cornstarch, lactose, magnesium stearate, povidone and stearic acid NF. Blister packages of 12 and 24. Bottles of 100.

Decongestant 12 Hour: Each white, biconvex caplet, printed “SUDAFED 12 HOUR”, contains: pseudoephedrine HCl 120 mg. Nonmedicinal ingredients: celluloses, edible blue ink, magnesium stearate, polyethylene glycol, povidone, titanium dioxide and wax. Blister packages of 10 and 20.

Decongestant Children’s Chewable Tablets: Each orange tablet, imprinted “SC” on one side, contains: pseudoephedrine HCl 15 mg. Nonmedicinal ingredients: ascorbic acid, aspartame (contains phenylalanine), cellulose, citric acid, crospovidone, FD&C yellow No. 6, flavors, magnesium stearate, mannitol, sodium and tartaric acid. Sucrose-free. Blister packages of 12.

Head Cold and Sinus Extra Strength: Each white caplet coded “SU” on one side and “WL 62” on the other side, contains: acetaminophen 500 mg and pseudoephedrine HCl 60 mg. Nonmedicinal ingredients: cellulose, magnesium stearate, povidone and sodium starch glycolate (potato). Blister packages of 12 and 24.

All preparations should be stored at 15 to 25°C and protected from light.

SUDAFED® COLD & COUGH EXTRA STRENGTH, SUDAFED® COLD & FLU, SUDAFED® DECONGESTANT, SUDAFED® DECONGESTANT EXTRA STRENGTH, SUDAFED® DECONGESTANT 12 HOUR, SUDAFED® DECONGESTANT CHILDREN’S CHEWABLE, SUDAFED® HEAD COLD AND SINUS EXTRA STRENGTH Warner-Lambert Consumer Healthcare Pseudoephedrine HCl-Dextromethorphan HBr-Acetaminophen, Acetaminophen-Dextromethorphan HBr-Guaifenesin-Pseudoephedrine HCl, Pseudoephedrine HCl, Pseudoephedrine HCl, Pseudoephedrine HCl, Pseudoephedrine HCl, Acetaminophen-Pseudoephedrine HCl Nasal Decongestant-Antitussive-Analgesic, Analgesic-Antitussive-Expectorant-Nasal Decongestant, Nasal Decongestant, Nasal Decongestant, Nasal Decongestant, Nasal Decongestant, Analgesic-Nasal Decongestant

Connected Diseases :

Common Cold

General Illness Information Medical Term: Upper Respiratory Infection, URI Common name: Common Cold Description: A contagious viral infection of the upper-respiratory passages Causes: Any of at…